Side Effect Hell, part 5: The Hunger Games

For an index of all Side Effect Hell posts, click here.

 Drug: Olanzapine

One of the most dreaded side effects of many psych meds is weight gain, and the most notorious offender is Olanzapine.

I’ve had body image issues ever since I had my first child, nine years ago. A year ago
I finally started feeling like I was comfortable in my own skin again, after dropping 30kg and landing at a comfortable 68kg. I was still squishy around the middle, but I felt pretty good all up.

Just over two months ago, I started on Olanzapine. A week ago I finally accepted that my size 12 jeans didn’t fit – and discovered that fitting jeans varied between a 14 and an 18, depending on the brand. Getting fitted for new bras today (because the old ones were WAY too tight) told me that I’d gone from a 12FF to a 16-18 E-F.

I’ve put on somewhere in the region of 10-15kg. In two months. And worse, I’m ALWAYS hungry. It doesn’t matter if I’ve just eaten a full meal, the hunger never goes away. I try not to snack, I try to drink water when I’m hungry instead of eating – but the weight is still piling on. And I’m back to feeling uncomfortable in my own skin again.

I want my body back.

Advertisements

One thought on “Side Effect Hell, part 5: The Hunger Games

  1. Pingback: Side Effect Hell Index | Drop Bear Exterminator

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s